Alert archive / Michigan / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 53, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 25, 2003, 5:35 PM EDT for Delta County, Michigan. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2003, 5:35 PM EDT (21:35 UTC)
- Expired
- Aug 25, 2003, 6:40 PM EDT
- In force
- 65 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Delta County, MI
The radar
The Marquette radar (KMQT), 97 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMQT 252135
SVRMQT
MIC041-252240-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
535 PM EDT MON AUG 25 2003
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN
* UNTIL 640 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF ROCK...OR 15 MILES NORTH OF
ESCANABA. THE STORM WAS MOVING EAST AT 40 MILES AN HOUR.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RAPID RIVER AROUND 545 PM EDT...
ENSIGN AROUND 550 PM EDT...
CHICAGO LAKE AROUND 605 PM EDT...
DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS
OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY. MOVE INTO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
$$
LAT...LON 4603 8724 4585 8719 4592 8648 4615 8648
4615 8657 4613 8674
MRD
WWW.CRH.NOAA.GOV/MQT/What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:40 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 25, 3:40 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 340 PM EDT MON AUG 25 2003 BIGGEST FORECAST CONCERN IS CONVECTIVE POTENTIAL TONIGHT. STRONG RIDGE ALOFT CONTINUES OVER THE CENTRAL U S...WITH WLY FLOW ALONG THE NORTHERN TIER STATES. WV IMAGERY SHOWS DEEPER TROUGH SWINGING THROUGH NRN SASKATCHEWAN. SHORTWAVES EMBEDDED W/IN WLY FLOW HAVE KICKED OFF CONVECTION FROM CENTRAL MN TO SRN WI. SFC HIGH/LAKE BREEZE REGIME HAS DOMINATED WX OVER THE U P TODAY...THOUGH SOME -SHRA HAVE WORKED THEIR WAY INTO THE FAR WEST OF LATE. SATELLITE IMAGERY SHOWS CU FIELDS DEVELOPING ALONG CONVERGENT LAKE BREEZE BOUNDARIES IN THE CENTRAL AND EAST...WITH A SMALL CELL PRODUCING -SHRA AT KERY AT 1430Z. OTHERWISE...MID/HIGH CLOUD HAVE INCREASED FROM THE WEST THIS AFTN. MANY FACTORS APPEAR TO BE IN PLACE FOR A ROUND OF CONVECTION TONIGHT. RUC/12Z RAOBS SHOW STRONGER H5 FLOW (50KT OR GREATER) TO OUR NW WHICH WILL PUSH THROUGH TONIGHT. CONVECTION TO OUR WEST LINES UP WELL WITH H8 THETA-E ADVECTION AND ALONG AXIS OF HIGHER H8-H5 DTHETA/DZ...WHICH MOVE INTO THE WRN U P THIS EVENING. THOUGH CURRENT CONVECTION IN WI WILL LIKELY STAY TO OUR SOUTH PER RUC LLJ WINDS... H8 TROF/CONVERGENCE WILL SHARPEN IN THE MN ARROWHEAD BY 00Z THEN TRACK THROUGH THE U P AT THE NOSE OF DEVELOPING 25-30KT LLJ. THOUGH CLOUD COVER IN WEST HAS LIMITED SBCAPES THIS AFTN...ETA SOUNDINGS SHOW ELEVATED CAPES OF 1000-2000 J/KG TONIGHT AS THE TROF PASSES. WIND PROFILE IS ALSO FAVORABLE AND SHOWS 55-60 KT OF SHEAR THROUGH 6KM. SHALLOWNESS OF EXPECTED SFC INVERSION COMBINED WITH STRONG MID LEVEL FLOW SUGGEST SEVERE WIND CONCERNS. WBZERO HEIGHTS OF 10K-11KFT ARE FAVORABLE FOR HAIL AS WELL. THOUGH CURRENT SFC PATTERN IS MESSY...WITH MAIN WARM FRONT WELL TO OUR SOUTH...INITIATION OF LAKE BREEZES SHOULD ONLY ENHANCE THE BAROCLINIC ZONE FOR THIS EVENING. OVERALL...WILL KEEP W/ ISOLD/SCT POPS THIS EVENING (LAKE BREEZE SHRA)...THEN PICK THINGS UP TO NUMEROUS TSRA OVERNIGHT FROM WEST TO EAST. BEST FORCING LOOKS TO EXIT THE EAST BY AROUND 08-10Z TOMORROW. HAVE DECIDED TO MENTION SLGT CHC TSRA NEAR LAKE MICHIGAN SHORE TUE AFTN. MODIFIED MESOETA SOUNDINGS FOR 88/64 YIELD NEARLY 2K J/KG OF CAPE IN AN AREA WHICH SHOULD HAVE SOME DEGREE OF LLVL CONVERGENCE AND LINGERING HIGHER THETA-E AIR...DESPITE FACT THAT THE MAIN FRONT WILL HAVE PASSED. Q-VECTOR DIVERGENCE AND DRYING ALF WILL BE BIG INHIBITORS...BUT THE K-INDEX AT KMNM IS STILL FORECAST TO BE 33 AT 18Z. SFC HIGH BUILDS FOR BENIGN AND COOLER PERIOD TUE NIGHT AND WED. THEN...DEEP SFC LOW DEVELOPS IN NRN PLAINS AHEAD OF NEXT STRONG SHORTWAVE. ETA/GFS SHOW PERIOD OF STRONG ISENTROPIC LIFT AND H8 THETA-E ADVECTION INTO THU...WITH H8 TEMPS WARMING TO 20C IF YOU BELIEVE THE ETA...SO HAVE BUMPED POPS UP TO 50 WITH THIS DYNAMIC- LOOKING SYSTEM. STRONG CAA/ISENTROPIC DOWNGLIDE ON ITS BACK SIDE WILL BRING MUCH COOLER WX AND WINDY CONDITIONS LATE THU AND FRI. WINDS/WAVES ON SUPERIOR LOOK TO BE AN ISSUE BY FRI AS H8 TEMPS DROP TO NEAR ZERO. OTHERWISE...WILL KEEP CHC SHRA GOING FRI AFTN AS TROF AXIS ALF SWINGS THROUGH THE AREA...ENHANCED BY SFC-H8 DELTA-TS WHICH MAY APPROACH 15C OVER LAKE SUPERIOR. IT WILL BE A TASTE OF FALL. FOR THE REMAINDER OF THE EXTENDED (SAT-MON) HAVE OPTED TO INCLUDE LOW CHANCE POPS FOR SHRA ALL THREE DAYS AS WE REMAIN IN CYCLONIC FLOW AT THE SFC AND ALF...W/ LOW PRESSURE CENTERED NEAR HUDSON BAY. H5 TEMPS OF NEAR 20C WILL PROVIDE DIURNAL INSTABILITY...AND SHORTWAVES ROTATING AROUND PARENT LOW WILL BE FACTOR THOUGH IMPOSSIBLE TO TIME AT THIS POINT. GFS SHOWS H8 TEMPS RISING NO HIGHER THAN 5C THROUGH THE PERIOD...SO IT WILL REMAIN FALL-LIKE. .MQT...NONE. JKL
Hazardous weather outlook, Aug 25, 5:30 AM EDT, 12 hours 5 minutes before
MIZ001>007-009>014-084-085-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 530 AM EDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED INLAND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE EARLY TUESDAY OVER SOUTH AND EAST UPPER MICHIGAN. MORE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY MORNING...AND AGAIN EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/MQT (ALL LOWER CASE) JLB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:39 PM EDT | Severe Thunderstorm Warning | MQT | Iron | 36 min |
| Aug 25, 5:06 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 64 min |
| Aug 25, 5:55 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 65 min |
| Aug 25, 6:00 PM EDT | Special Marine Warning | MQT | 90 min | |
| Aug 25, 6:00 PM EDT | Special Marine Warning | MQT | 90 min | |
| Aug 25, 6:50 PM EDT | Special Marine Warning | MQT | 85 min | |
| Aug 25, 6:50 PM EDT | Special Marine Warning | MQT | 85 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.